- Belgrade '18
- Vienna '18
- ESCRS Player
- On Demand
- ESCRS iLearn
- ESCRS YO's
First Author: A.Khindria INDIA
Co Author(s): J. Bose M. Sharma A. Loomba
Back to previous
To investigate the role of NSAIDs on cornea
It is an observational study .Four patients were included in the study at tertiary eye hospital. All patients were using NSAIDs for prolong period of time and had common symptom of DOV, redness and watering. On examination conjunctival congestion, epithelial defect, infiltrates were seen in each patient. One patient had hypopyon and pseudocornea formation. NSAIDs were immediately stopped in all the patients and were started on vigorous lubricants.
In our study, all patients who presented with epithelial toxicity, corneal infiltrates and melts due to excessive use of topical NSAIDs improved dramatically after the NSAIDs were stopped and they were treated with broad spectrum antibiotics and lubricants.
Although topical NSAIDs are easily available and used for a variety of nonspecific eye disorders their excessive use can cause serious corneal complications. Hence they should be used with caution and only when they are required.